Lake Huron, 2014

Marine Thunderstorm Winds in Lake Huron, September 1, 2014

September 1, 2014 · NWS DTX · 2 events in 2 counties and zones

A few thunderstorms moving through Saginaw Bay and Southern Lake Huron produced gusts to 45 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few thunderstorms moving through Saginaw Bay and Southern Lake Huron produced gusts to 45 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 1, 1:44 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 1, 1:44 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
244 PM EDT MON SEP 1 2014

.SHORT TERM...THIS EVENING AND TONIGHT

18Z SPECIAL CONFIRMS THE WARMER COLUMN DEPICTED BY THE RAP AND THEN
SOME. 900MB INVERSION IS QUITE A BIT MORE ROBUST THAN DEPICTED BY
THE GUIDANCE AS IS THE 600MB CAP. THUS, EVEN THE MOST TAME
DEPICTIONS OF CONVECTION IN THE NWP ARE LIKELY TOO AGGRESSIVE AND
CONCERNS REGARDING CAPPING NOTED IN THE MORNING UPDATE ARE
CONFIRMED. UPDRAFTS WILL STRUGGLE ACROSS MOST OF THE CWA WITH THE
EXCEPTION OF LOCATIONS NORTH OF I-69 AND ESPECIALLY WEST OF US-23
WHERE MID-LEVEL COOLING AND FORCING WILL BE MAXIMIZED. WITH THE LINE
ALREADY MARCHING TOWARD THIS AREA, EXPECT THAT THE ABUNDANCE OF
MID-LEVEL DRY AIR AND UNIDIRECTIONAL FLOW ABOVE 1.5KM WILL SUPPORT
BOWING SEGMENTS CARRYING A LOW-END SEVERE WIND THREAT. IN ADDITION,
ISOLATED TORNADO THREAT OUTLINED IN THE EARLIER UPDATE REMAINS IN
TACT. FOR REMAINING AREAS, EXPECT NOTHING MORE THAN A GUST TO 40
MPH. IN ADDITION, BACKED OFF ON POPS AS EARLIER SUSPICIONS REGARDING
COVERAGE POTENTIAL STILL LOOM.

A WEAK COLD FRONT WILL SAG THROUGH THE AREA TONIGHT. FRONTAL
INVERSION WILL PROMOTE EXPANSION OF STRATUS LATE TONIGHT, BUT EXPECT
THAT MOISTURE WILL BE TOO SHALLOW AND FORCING TOO WEAK TO SUPPORT
ANY LEGITIMATE COVERAGE OR INTENSITY OF SHOWERS. WITH UPPER SUPPORT
IN THE FORM OF A SHEARING SHORTWAVE NOT SCHEDULED TO ARRIVE UNTIL
TUESDAY MORNING PER 12Z GUIDANCE, AND MAINLY SOUTH OF THE AREA AT
THAT, NOTHING MORE THAN A CHC POP IS WARRANTED ATTM.

&&

.LONG TERM...TUESDAY THROUGH NEXT MONDAY

A COLD FRONT WILL BE SOUTHEAST OF THE CWA TO START OUT TUESDAY
MORNING. HOWEVER A MID LEVEL SHORTWAVE RIDING NORTHEAST ALONG THE
FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA TUESDAY MORNING. AFTER THE SHORTWAVE TRACKS OFF TO THE
NORTHEAST SIGNIFICANT DRYING WILL TAKE PLACE AS A SLUG OF 30 PERCENT
RELATIVE HUMIDITY AT 700 MB ADVECTS IN FROM THE WEST...ENDING RAIN
CHANCES QUICKLY EARLY TUESDAY AFTERNOON. WHILE THERE IS STILL SOME
UNCERTAINTY REGARDING HOW FAR WEST THE RAIN WILL FALL GIVEN THE PUSH
OF DRY AIR ADVECTING IN...THE LATEST SUITE OF MODELS HAS THE DRIER
AIR PUSHING IN A BIT SOONER THAN THE 00Z RUNS. THEREFORE WILL NUDGE
THE FORECAST A BIT DRIER TUESDAY AFTERNOON FROM THE PREVIOUS
FORECAST. DESPITE THE PASSAGE OF A COLD FRONT THERE ISN'T A LARGE
PUSH OF COLD AIR ASSOCIATED WITH IT...MEANING DAYTIME HIGHS ARE
EXPECTED TO GET AROUND 80 TUESDAY AFTERNOON BEHIND THE FRONT.
RIDGING WILL KEEP THE FORECAST DRY THROUGH WEDNESDAY AS REBOUNDING
HEIGHTS ALLOW DAYTIME HIGHS TO GET BACK INTO THE LOWER 80S BY
WEDNESDAY AFTERNOON.

MOISTURE SURGE FROM THE GULF OF MEXICO COMMENCES ON THURSDAY AS A
LOW CHANCE FOR CONVECTION EXISTS WITHIN THE WARM SECTOR OF A
REGION-WIDE LOW PRESSURE SYSTEM. BEST CHANCE FOR THUNDERSTORMS
/POSSIBLY SEVERE/ WILL BE FRIDAY AS WARM AND MOIST AIRMASS (85/70
T/TD) IS IN PLACE ALONG WITH FORECASTED CAPE OF 3000 J/KG. BULK
SHEAR INCREASES TO NEAR 30 KT IN THE 1-6 KM LAYER AS WELL. THESE
INGREDIENTS WILL BE IN PLACE AS A RAGGED COLD FRONT CROSSES THE
STATE. THIS BRINGS A TRIPLE THREAT OF SEVERE WEATHER WITH
WIND...HAIL...AND ISOLATED TORNADOES ALL POSSIBLE

&&

.MARINE...

SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CENTRAL GREAT LAKES
TONIGHT AS A COLD FRONT MOVES THROUGH LAKE HURON AND LOWER MICHIGAN.
SOME OF THESE STORMS MAY BE SEVERE...MAINLY ACROSS THE NORTHERN
PORTION OF LAKE HURON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THIS FRONT ON TUESDAY...WHICH WILL REMAIN IN CONTROL OF THE
WEATHER THROUGH THURSDAY...PROVIDING FAVORABLE BOATING CONDITIONS.

&&

.AVIATION...ISSUED 114 PM EDT MON SEP 1 2014

//DISCUSSION...

LOW STRATUS CONTINUES TO MIX UP TO LOW VFR DIURNALLY FORCED CU.
EXPECT THIS TREND TO CONTINUE THROUGH THE NEAR TERM. ATTENTION
THEN TURNS TOWARD TSTORM CHANCES THIS AFTERNOON. CAPPING WILL
LIMIT POTENTIAL SOUTH OF KPTK SO TSHRA WAS REMOVED FOR THESE
LOCATIONS AS THE PROBABILITY IS NOW TOO LOW TO WARRANT A MENTION
IN THE TAFS. EXPECTATIONS REMAIN UNCHANGED FROM KFNT NORTH
UPSTREAM ACTIVITY IS MORE CERTAIN TO MOVE IN THIS AFTERNOON. LOW CLOUDS AND
PERHAPS A VISIBILITY RESTRICTION WILL BE POSSIBLE BEHIND THE FRONT
LATE TONIGHT BUT ONCE AGAIN EXPECT PRECIP POTENTIAL TO REMAIN
RATHER LOW WITH THE BULK OF 12Z GUIDANCE HOLDING ACTIVITY SOUTH OF
THE MICHIGAN BORDER.

FOR DTW...ALTHOUGH CONFIDENCE IN TSTORMS HAS DECREASED...IT AT LEAST
REMAINS PLAUSIBLE. THE BEST TIME FOR A THUNDERSTORM TO IMPACT THE
AIRPORT WILL BE 21Z-23Z THIS AFTERNOON. CONFIDENCE IN SHOWER
COVERAGE TOWARD MORNING IS ALSO QUITE LOW. ELECTED TO ELIMINATE
SPECIFIC MENTION FROM THE TAF UNTIL POTENTIALLY IMPACTED AREA BECOMES
MORE CLEAR.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND LATE TONIGHT

* LOW CONFIDENCE THAT A TSTORM WILL IMPACT KDTW

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....KURIMSKI/MM
MARINE.......KURIMSKI
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 1:57 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT MON SEP 1 2014

MIZ047>049-053>055-060>063-021900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-021900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
257 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 1, 12:52 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 PM EDT MON SEP 1 2014

MIZ047-011845-
MIDLAND-
152 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF
COLEMAN TO 38 MILES SOUTHWEST OF COLEMAN TO 58 MILES SOUTHWEST OF
COLEMAN...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OIL CITY AND PLEASANT VALLEY BY 245 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

OROW
Special weather statement, Sep 1, 1:05 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
205 PM EDT MON SEP 1 2014

MIZ053-011930-
SAGINAW-
205 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES WEST OF
FREELAND TO 51 MILES WEST OF ST. CHARLES TO 68 MILES WEST OF
CHESANING...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MERRILL BY 310 PM EDT...
  MARION SPRINGS BY 320 PM EDT...
  FREELAND BY 325 PM EDT...
  ST. CHARLES BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

OROW
Special weather statement, Sep 1, 1:57 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT MON SEP 1 2014

MIZ048-053-011945-
BAY MI-SAGINAW MI-
257 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAY AND NORTHWESTERN
SAGINAW COUNTIES UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
BRECKENRIDGE TO ITHACA...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MERRILL AROUND 315 PM EDT.
WILLARD...HEMLOCK AND AUBURN AROUND 320 PM EDT.
FREELAND AROUND 325 PM EDT.
SHIELDS AND KAWKAWLIN AROUND 330 PM EDT.
BAY CITY STATE RECREATION AREA AROUND 335 PM EDT.
CARROLLTON...ZILWAUKEE...ESSEXVILLE AND BAY CITY AROUND 340 PM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Sep 1, 2:18 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT MON SEP 1 2014

MIZ047-048-053-012000-
BAY MI-MIDLAND MI-SAGINAW MI-
318 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN TUSCOLA...
BAY...NORTHERN SAGINAW AND SOUTHEASTERN MIDLAND COUNTIES UNTIL 400 PM
EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINCONNING TO
FREELAND TO 5 MILES SOUTH OF MERRILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
PINCONNING...NELSON AND LINWOOD AROUND 325 PM EDT.
BAY CITY STATE RECREATION AREA AND KAWKAWLIN AROUND 330 PM EDT.
SWAN CREEK AND GARFIELD AROUND 335 PM EDT.
SHIELDS...ESSEXVILLE AND BAY CITY AROUND 340 PM EDT.
ZILWAUKEE AND SAGINAW AROUND 345 PM EDT.
CARROLLTON AROUND 350 PM EDT.
INDIANTOWN AROUND 355 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Sep 1, 2:41 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT MON SEP 1 2014

MIZ048-049-053-054-012030-
BAY MI-HURON MI-SAGINAW MI-TUSCOLA MI-
341 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HURON...TUSCOLA...
SOUTHEASTERN BAY AND EASTERN SAGINAW COUNTIES UNTIL 430 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
AU GRES TO ESSEXVILLE TO CHESANING...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
MUNGER...FOSTERS AND BRIDGEPORT AROUND 350 PM EDT.
QUANICASSEE...BURT AND ARTHUR AROUND 355 PM EDT.
WISNER...GERA...REESE...BIRCH RUN AND BAY PARK AROUND 400 PM EDT.
RICHVILLE...GILFORD AND SEBEWAING AROUND 405 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
September 1, 2:50 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, 11.59 mi SSW of Point Au Gres
Measured
37 kt (43 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
September 1, 6:00 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 1.87 mi N of Port Huron
Measured
39 kt (45 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.007, -82.422

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2014Every state in 2014This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543167, 543169.